Alert archive / North Carolina / Tornado Warnings in 2018
Tornado Warning 10, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Sep 14, 2018, 1:05 PM EDT for Franklin County, Nash County, North Carolina. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2018, 1:05 PM EDT (17:05 UTC)
- Expired
- Sep 14, 2018, 1:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
Counties Franklin County, NC, Nash County, NC
The radar
The Raleigh/Durham radar (KRAX), 50 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 1:37 PM EDT | FUNNEL CLOUD | 4 Nnw Spring Hope, NC | FIRE CHIEF REPORTS A FUNNEL CLOUD MOVING WEST FROM DUKE MEMORIAL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 14, 6:58 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
693
WFUS52 KRAH 141705
TORRAH
NCC069-127-141745-
/O.NEW.KRAH.TO.W.0010.180914T1705Z-180914T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
105 PM EDT FRI SEP 14 2018
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Central Nash County in central North Carolina...
Central Franklin County in central North Carolina...
* Until 145 PM EDT
* At 105 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Rocky Mount, moving west at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Rocky Mount, Nashville, Dortches, Bunn, Red Oak, Sharpsburg, Spring
Hope, Castalia, Pilot and Battleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3587 7783 3588 7830 3589 7830 3603 7829
3611 7821 3605 7775
TIME...MOT...LOC 1705Z 098DEG 41KT 3595 7770
TORNADO...RADAR INDICATED
HAIL...<.75
$$
267 follow-up statements
782
WWUS52 KRAH 141710
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
110 PM EDT FRI SEP 14 2018
NCC069-127-141745-
/O.CON.KRAH.TO.W.0010.000000T0000Z-180914T1745Z/
Nash NC-Franklin NC-
110 PM EDT FRI SEP 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR CENTRAL
NASH AND CENTRAL FRANKLIN COUNTIES...
At 109 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Rocky Mount, moving west at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rocky Mount, Nashville, Dortches, Bunn, Red Oak, Sharpsburg, Spring
Hope, Castalia, Pilot and Battleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3587 7783 3588 7830 3589 7830 3603 7829
3611 7821 3605 7775
TIME...MOT...LOC 1709Z 098DEG 46KT 3596 7780
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
26605
WWUS52 KRAH 141715
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
115 PM EDT FRI SEP 14 2018
NCC069-127-141745-
/O.CON.KRAH.TO.W.0010.000000T0000Z-180914T1745Z/
Nash NC-Franklin NC-
115 PM EDT FRI SEP 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR CENTRAL
NASH AND CENTRAL FRANKLIN COUNTIES...
At 114 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Dortches, or near Rocky Mount, moving west at 50
mph. The tornado will cross Interstate 95 between mile marker 135
and 137 in the next several minutes.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rocky Mount, Nashville, Dortches, Bunn, Red Oak, Sharpsburg, Spring
Hope, Castalia, Pilot and Battleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3587 7783 3588 7830 3589 7830 3603 7829
3611 7821 3605 7775
TIME...MOT...LOC 1714Z 096DEG 42KT 3596 7786
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
26111
WWUS52 KRAH 141720
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
120 PM EDT FRI SEP 14 2018
NCC069-127-141745-
/O.CON.KRAH.TO.W.0010.000000T0000Z-180914T1745Z/
Nash NC-Franklin NC-
120 PM EDT FRI SEP 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR CENTRAL
NASH AND CENTRAL FRANKLIN COUNTIES...
At 120 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Rocky Mount, moving west at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Rocky Mount, Nashville, Dortches, Bunn, Red Oak, Spring Hope,
Castalia, Pilot and Tar River Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3589 7793 3588 7830 3589 7830 3603 7829
3611 7821 3607 7789 3598 7785
TIME...MOT...LOC 1720Z 095DEG 43KT 3595 7772
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
26613
WWUS52 KRAH 141723
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
123 PM EDT FRI SEP 14 2018
NCC069-127-141745-
/O.CON.KRAH.TO.W.0010.000000T0000Z-180914T1745Z/
Nash NC-Franklin NC-
123 PM EDT FRI SEP 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR CENTRAL
NASH AND CENTRAL FRANKLIN COUNTIES...
At 123 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Nashville, moving west at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Nashville, Bunn, Red Oak, Spring Hope, Castalia and Pilot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3589 7798 3588 7830 3589 7830 3603 7829
3611 7821 3607 7792 3598 7789
TIME...MOT...LOC 1723Z 095DEG 42KT 3597 7799
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
26651
WWUS52 KRAH 141728
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
128 PM EDT FRI SEP 14 2018
NCC069-127-141745-
/O.CON.KRAH.TO.W.0010.000000T0000Z-180914T1745Z/
Nash NC-Franklin NC-
128 PM EDT FRI SEP 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR WEST
CENTRAL NASH AND CENTRAL FRANKLIN COUNTIES...
At 126 PM EDT, a severe thunderstorm capable of producing a tornado
was located 3 miles west of Nashville, moving west at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Nashville, Bunn, Spring Hope and Castalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3589 7802 3588 7830 3589 7830 3603 7829
3611 7821 3608 7798 3598 7794
TIME...MOT...LOC 1726Z 095DEG 42KT 3598 7801
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
26128
WWUS52 KRAH 141733
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
133 PM EDT FRI SEP 14 2018
NCC069-127-141745-
/O.CON.KRAH.TO.W.0010.000000T0000Z-180914T1745Z/
Nash NC-Franklin NC-
133 PM EDT FRI SEP 14 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM EDT FOR WEST
CENTRAL NASH AND SOUTHEASTERN FRANKLIN COUNTIES...
At 133 PM EDT, a severe thunderstorm capable of producing a tornado
was located 8 miles east of Bunn, or 8 miles west of Nashville,
moving west at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bunn and Spring Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3588 7830 3589 7830 3603 7829 3608 7824
3606 7809 3599 7802 3589 7809
TIME...MOT...LOC 1733Z 089DEG 34KT 3597 7811
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
26191
WWUS52 KRAH 141741
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
141 PM EDT FRI SEP 14 2018
NCC069-127-141751-
/O.EXP.KRAH.TO.W.0010.000000T0000Z-180914T1745Z/
Nash NC-Franklin NC-
141 PM EDT FRI SEP 14 2018
...THE TORNADO WARNING FOR WEST CENTRAL NASH AND SOUTHEASTERN
FRANKLIN COUNTIES WILL EXPIRE AT 145 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 500 PM EDT for central North
Carolina.
LAT...LON 3588 7830 3589 7830 3603 7829 3608 7824
3606 7809 3599 7802 3589 7809
TIME...MOT...LOC 1741Z 093DEG 39KT 3598 7821
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Sep 14, 9:40 AM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 14, 9:40 AM EDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 940 AM EDT Fri Sep 14 2018 .SYNOPSIS... Hurricane Florence will move very slowly west to southwest near the coast of southern North Carolina and northeastern South Carolina through tonight. A slow motion to the west over northern South Carolina will follow Saturday and Sunday. Conditions will finally improve early next week as the remnants of Florence finally move away. && .NEAR TERM /through Saturday/... As of 940 AM Friday... Currect forecast through Saturday looks on track. Hurricane Florence will move extremely slowly towards the southwest staying very close to the NC coastline today. By Saturday morning Hurricane Florence is forecast to still be near the coastline over northeastern South Carolina. Latest runs of the GFS and ECMWF continue to advertise a swath of 10" to 20" across central North Carolina (isolated higher amounts possible) with the NSSL WRF, and HRRR also on board. These types of rainfall unfortunately make sense given the strong low level moisture transport convergence on the back side of the storm. Given the above have continued the Flash Flood Watch into Monday evening. Saturday afternoon into evening Hurricane Florence will then begin to pull more west and then northwest and head towards Asheville, NC. This means that a prolonged period of torrential rainfall can be expected across most of central North Carolina. Flash flooding of creeks, rivers, streams, and nearby roadways, and washouts of area bridges are likely. This will likely result in catastrophic and life threatening flash flooding and extensive prolonged river flooding across the lower Neuse, Black, and Cape Fear river basins. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... As of 425 AM Friday... Saturday night through Sunday night... The remnant circulation of Florence which should be centered over northern South Carolina on Saturday evening will move slowly west on Sunday and then begin to lift north into the Appalachians. As the surface low slips west, a persistent southerly, convergent flow will produce an arc of widespread moderate to heavy rain across the state. The greatest rain coverage will be across the southern Piedmont and Sandhills where we will maintain 90 PoPs with PoPs in the likely range to the northeast. Rainfall amounts during the period will average between 2 and 5 inches with lesser amounts across the far northeast Piedmont and northern Coastal Plain. This additional rain is likely to exasperate anticipated flooding issues across the southern tier including the Neuse, Cape Fear, Black and Yadkin river basins where river flooding may become extreme. Windy conditions with winds of 15 to 25 MPH with gusts near 40 MPH on Saturday evening will gradually abate as the remnant low weakens and pushes away. Given the wet soil, additional issues with falling trees are expected. With lots of clouds and widespread rain, little diurnal temperature change is expected. Morning lows will range around 70 with afternoon highs in the mid to upper 70s. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... As of 1245 AM Friday... The remnant circulation of Florence is expected to lift northeast through the lower Ohio Valley and northeastern United States Monday and Tuesday. This will mean the trailing rain bands and associated weather hazards will come to an end by Sunday night or Monday for the region. The trailing surface trough will keep a lingering chance of mainly diurnal showers and storms into Tuesday afternoon and possibly Wednesday afternoon. Hot and humid conditions will also linger through midweek. Lows in the lower to mid 70s (well above normal) will continue into Wednesday, with highs in the 80s. Finally, a pattern change with a true cold frontal passage is expected late Wednesday. A breath of fresh air courtesy of a Canadian high pressure will arrive by Thursday and Friday. Lows by Friday may finally dip into the 50s across the northern Piedmont, with highs only 80-85. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... As of 940 AM Friday... Mainly MVFR ceilings will prevail through the TAF period, amidst tropically-moist, nely low level flow between high pressure over the Northeast and Hurricane Florence, the latter of which recently made landfall near Wrightsville Beach, NC. The slow wswwd drift of the hurricane will also cause already strong NNELY surface winds to strengthen further across cntl NC today - strongest at FAY, in closest proximity to the center of Florence. While outer bands of showers will pivot swwd and affect RWI, FAY, and RDU this morning, a shield of heavy, tropical precipitation with reduced visibilities, and stronger and more numerous outer bands of showers and storms, will pivot wwd across cntl NC through this evening, including into the GSO and INT vicinity between 00Z-06Z. Outlook: Florence will eventually arc swd across SC Sat and Sat night, then lift nwd and newd through the Appalachians through early next week. Breezy to windy conditions, periods of continued tropical downpours, storms, and isolated tornadoes --and sub-VFR conditions-- will result, with improving conditions by Tue. && .RAH WATCHES/WARNINGS/ADVISORIES... Hurricane Warning for NCZ078-089. Flash Flood Watch through Sunday evening for NCZ021>028- 038>043-073>078-083>086-088-089. Tropical Storm Warning for NCZ026>028-040>043-075>077-084>086- 088. && SYNOPSIS...Haines/Franklin NEAR TERM...Haines/Franklin SHORT TERM...Blaes LONG TERM...Badgett AVIATION...MWS/Franklin
Hazardous weather outlook, Sep 14, 11:45 AM EDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1145 AM EDT Fri Sep 14 2018 NCZ021>025-038-039-073-074-083-151545- Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Stanly- Montgomery-Anson- 1145 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ007>011-151545- Person-Granville-Vance-Warren-Halifax- 1145 AM EDT Fri Sep 14 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. It will become increasingly windy across the far northern counties of central North Carolina as Hurricane Florence moves onshore. The wind gusts will be strong enough to down a few large tree limbs. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Prolonged rain and wind Friday and Friday night will result in a few downed trees, leading to sporadic power outages and isolated flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ026>028-041>043-077-078-151545- Franklin-Nash-Edgecombe-Wake-Johnston-Wilson-Harnett-Wayne- 1145 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ040-075-076-084>086-088-151545- Chatham-Moore-Lee-Richmond-Scotland-Hoke-Cumberland- 1145 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. NCZ089-151545- Sampson- 1145 AM EDT Fri Sep 14 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... ...TORNADO WATCH 373 IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...HURRICANE WARNING IN EFFECT... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Hurricane Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Hurricane Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Sep 14, 12:29 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1229 PM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM HEAVY RAIN 3 NW GOLDSBORO 35.40N 78.01W
09/14/2018 M4.20 INCH WAYNE NC PARK/FOREST SRVC
&&Special weather statement, Sep 14, 12:37 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1237 PM EDT FRI SEP 14 2018
NCZ028-141715-
Edgecombe NC-
1237 PM EDT FRI SEP 14 2018
...A HEAVY RAIN SHOWER WILL AFFECT EDGECOMBE COUNTY UNTIL 115 PM
EDT...
At 1236 PM EDT, Doppler radar was tracking a heavy rain shower near
Robersonville, or 13 miles west of Williamston, moving west at 45
mph.
Funnel clouds and enhanced wind gusts up to 50 mph will be possible
with this fast-moving shower.
Locations impacted include...
Rocky Mount, Tarboro, Princeville, Sharpsburg, Speed, Leggett,
Kingsboro and Battleboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this shower; and this
shower may intensify, so be certain to monitor local radio stations
and available television stations for additional information and
possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 500 PM EDT for central North
Carolina.
LAT...LON 3586 7735 3583 7737 3583 7741 3584 7777
3587 7783 3601 7777 3608 7773 3605 7753
3604 7753 3604 7752 3603 7745 3600 7743
3600 7741 3590 7734
TIME...MOT...LOC 1636Z 103DEG 40KT 3589 7730
26Local storm report, Sep 14, 12:40 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1240 PM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TROPICAL STORM 2 SW FREMONT 35.53N 78.00W
09/14/2018 WAYNE NC DEPT OF HIGHWAYS
TREES DOWN ON POWER LINES AT ROBERT PEEL AVE
SOUTHWEST OF FREMONT.
&&
TDHLocal storm report, Sep 14, 12:44 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1244 PM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 1 WNW GOLDSBORO 35.38N 77.98W
09/14/2018 WAYNE NC DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLASH FLOODING AT S.
HERMAN ST. IN GOLDSBORO.
&&
TDHLocal storm report, Sep 14, 12:47 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1247 PM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 1 N GOLDSBORO 35.39N 77.98W
09/14/2018 WAYNE NC DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLASH FLOODING AT N.
HERMAN ST. AND ATLANTIC AVE. IN GOLDSBORO.
&&
TDHLocal storm report, Sep 14, 12:52 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT FRI SEP 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 1 W GOLDSBORO 35.37N 78.00W
09/14/2018 WAYNE NC DEPT OF HIGHWAYS
ROAD CLOSED DUE TO FLASH FLOODING AT OLIVIA
LN. AND S. JOHN ST. IN GOLDSBORO.
&&
TDHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:07 PM EDT | Special Weather Statement | RAH | Edgecombe | 23 min |
| Sep 13, 8:33 PM EDT | Tornado Warning | RAH | Wilson | 11 min |
| Sep 14, 12:28 AM EDT | Special Weather Statement | RAH | Johnston, Sampson, Wayne, Wilson | 62 min |
| Sep 14, 3:02 AM EDT | Tornado Warning | RAH | Franklin, Halifax, Warren | 28 min |
| Sep 14, 3:07 AM EDT | River Flood Warning | RAH | Cumberland | 10 days |
| Sep 14, 3:07 AM EDT | River Flood Warning | RAH | Cumberland | 7 days |
| Sep 14, 3:07 AM EDT | River Flood Warning | RAH | Harnett | 7 days |
| Sep 14, 3:13 AM EDT | Tornado Warning | RAH | Halifax, Nash | 18 min |
| Sep 14, 6:36 AM EDT | Areal Flood Advisory | RAH | Edgecombe, Harnett, Johnston, Wilson | 114 min |
| Sep 14, 6:57 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne, Wilson | 48 min |
| Sep 14, 7:27 AM EDT | Flash Flood Warning | RAH | Sampson | 6 hr |
| Sep 14, 7:56 AM EDT | Flash Flood Warning | RAH | Wayne, Wilson | 6 hr |
| Sep 14, 8:09 AM EDT | Special Weather Statement | RAH | Johnston | 36 min |
| Sep 14, 8:41 AM EDT | Flash Flood Warning | RAH | Johnston | 17 hr |
| Sep 14, 9:00 AM EDT | Special Weather Statement | RAH | Johnston, Wilson | 45 min |
| Sep 14, 9:33 AM EDT | Special Weather Statement | RAH | Nash | 27 min |
| Sep 14, 9:49 AM EDT | Special Weather Statement | RAH | Cumberland | 26 min |
| Sep 14, 9:59 AM EDT | Special Weather Statement | RAH | Franklin | 16 min |
| Sep 14, 10:03 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett | 14 hr |
| Sep 14, 10:13 AM EDT | River Flood Warning | RAH | Johnston | 59 hr |
| Sep 14, 10:13 AM EDT | River Flood Warning | RAH | Johnston | 5 days |
| Sep 14, 10:13 AM EDT | River Flood Warning | RAH | Wayne | 11 days |
| Sep 14, 10:19 AM EDT | Special Weather Statement | RAH | Franklin | 26 min |
| Sep 14, 10:46 AM EDT | Special Weather Statement | RAH | Edgecombe | 29 min |
| Sep 14, 10:49 AM EDT | Special Weather Statement | RAH | Wake | 26 min |
| Sep 14, 10:51 AM EDT | River Flood Warning | RAH | Anson, Stanly | 4 days |
| Sep 14, 11:18 AM EDT | Special Weather Statement | RAH | Halifax | 27 min |
| Sep 14, 11:24 AM EDT | Special Weather Statement | RAH | Halifax | 36 min |
| Sep 14, 11:59 AM EDT | Flash Flood Warning | RAH | Hoke, Moore | 12 hr |
| Sep 14, 12:24 PM EDT | Special Weather Statement | RAH | Halifax | 36 min |
| Sep 14, 12:37 PM EDT | Special Weather Statement | RAH | Edgecombe | 38 min |
| Sep 14, 12:40 PM EDT | Tornado Warning | RAH | Edgecombe | 35 min |
| Sep 14, 1:08 PM EDT | Flash Flood Warning | RAH | Sampson | 11 hr |
| Sep 14, 1:12 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash | 11 hr |
| Sep 14, 1:28 PM EDT | Special Weather Statement | RAH | Edgecombe | 32 min |
| Sep 14, 1:45 PM EDT | Flash Flood Warning | RAH | Franklin, Wake | 11 hr |
| Sep 14, 1:55 PM EDT | Special Weather Statement | RAH | Nash | 35 min |
| Sep 14, 1:57 PM EDT | Flash Flood Warning | RAH | Wayne, Wilson | 11 hr |
| Sep 14, 1:58 PM EDT | Special Weather Statement | RAH | Wake | 32 min |
| Sep 14, 2:32 PM EDT | Special Weather Statement | RAH | Wake | 28 min |
| Sep 14, 3:14 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Moore, Richmond, Scotland | 6 hr |
| Sep 14, 5:19 PM EDT | Special Weather Statement | RAH | Granville, Person | 26 min |
| Sep 14, 5:24 PM EDT | Tornado Warning | RAH | Granville, Person | 19 min |
| Sep 14, 5:31 PM EDT | Special Weather Statement | RAH | Vance | 29 min |
| Sep 14, 5:50 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Granville, Guilford, Halifax, Orange and 4 more | 4 hr |
| Sep 14, 6:27 PM EDT | Special Weather Statement | RAH | Person | 18 min |
| Sep 14, 6:28 PM EDT | Flash Flood Warning | RAH | Johnston, Wayne | 4 hr |
| Sep 14, 6:45 PM EDT | Special Weather Statement | RAH | Durham | 60 min |
| Sep 14, 6:57 PM EDT | Flash Flood Warning | RAH | Alamance, Durham, Orange | 4 hr |
| Sep 14, 7:02 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 43 min |
Nearby
Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.